Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
What can I expect from the switch to Armour?
Watch this 
View More Posts Ignore
So to anyone who has switched from Synthroid to Armour: what can I expect?

I'm just changing synthetic T4 and T3 (was also taking Cytomel) for natural T4 and T3. I'm guessing the same levels though.

Is there any noticeable change when one wears off and the other starts?

I am happy to be off of the synthetic because my hair was falling out and Armour is cheaper. I guess I'm just a little nervous that I'm going to possibly take one small step back before I take a few steps forward.

This is only my second day on Armour BTW.
Posted on 01/21/12, 10:40 pm
5 Replies Add Your Reply
Reminder: This is a support group for Hypothyroidism. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 01/22/12  9:55am
" Hey, Trixie, for me there was no weird transition. It went smoothly from 75 mcg of Levothyroxine to 90 mc Armour Thyroid.

I take mine at bedtime so by the time I woke up, I felt [ 1 ] immediate change -- my eyes were no longer sensitive to the morning light. Then an hour later, I felt my face lifted, no longer sagging to the ground.

As far as MOOD- this dose barely improve it.

I was dealing with: stamina, memory problems, low - none on concentration abilities. It took 2 days for this to COMPLETELY improve. Brain fog is disappeared. I have my mind again, Yaye!

On day 2, I went for a walk and my body suddently felt extra lightweight, also.

Stamina- I no longer go home from school and sleep for the rest of the day. I have stamina to eat and stay up.

Memory- I can follow along with the dictation in school. Class resumed 5 days later after starting the Armour so I could feel that my memory resumed to being normal. "
View More Posts Ignore
Reply #2 - 01/22/12  10:07am
" Trixie, I hope you get the improvement that you need.

T4 left me with low stamina, depression, memory problems, concentration problems, my eyes were sensitive to the morning sunlight or any type of light in the morning.

I might have had skin sensitivity from the sun, also because I would easily get burn marks on my skin so I'll see if I don't easily burn when the temperatures starts to rise here in the desert. My Mom used to complain of the direct sun on her skin and now I know what she experienced.

Oh, and take care of those feet.

I wish the best for you. "
View More Posts Ignore
Reply #3 - 01/22/12  6:14pm
" Thank you energylost,

I'm a little confused though ~ did you feel better on the Armour or worse?

I tried taking my thyroid meds before bed a while back and it takes me so long to fall asleep that the meds ended up keeping me awake. So I never tried that one again lol "
View More Posts Ignore
Reply #4 - 01/22/12  6:25pm
" Trixie, When I started taking mine at night, it kept me away too. But your body gets used to it and the energy wears off. I can take it now and go right to sleep.

I cannot remember how long it took to wear off. I know that I stayed up for 4-5 hours extra. I like staying up and feeling energized because then I could have a longer day.

i still take the Armour at bedtime and go right to sleep.
I really like this Armour. I knew all along that this is what I needed. The combination of the T 3 & T 4 makes sense. It's been a smooth transition but I think I need the next dose. I have not felt any bad side effects. I took the Levo on the 20th and on the 21st started the Armour. I didn't have any trouble getting to sleep. It didn't keep me up.

I think Armour should be given to every person with HYPO problems. It works great. "
View More Posts Ignore
Reply #5 - 01/22/12  7:44pm
" Well the levo was making my hair fall out so there was no maybe's about it ~ I wasn't taking anymore and switching to Armour.

My doctor didn't give me a hard time about it at all. He was just like "ok ~ we'll try it"

So your transition from synthroid to armour went smoothly?

Thank you for taking the time to answer me. I really appreciate it. "

Add Your Reply
Advertisement


More From Around the Web